Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 6, NWS Corpus Christi, TX

March 23, 2017Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 23, 2017, 3:24 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 23, 2017, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2017, 3:24 AM CDT (08:24 UTC)
In effect from
Mar 23, 2017, 12:00 PM CDT
Expired
Mar 23, 2017, 6:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted.

829 
WWUS74 KCRP 230824
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
324 AM CDT Thu Mar 23 2017

...WIND ADVISORY FOR THE SOUTHERN COASTAL BEND THIS AFTERNOON...

.South to southeast winds will increase through the day as an area
of low pressure deepens over the high plains of West Texas. Sustained 
wind speeds of 25 to 35 mph with gusts around 40 mph will be 
possible across the southern Coastal Bend this afternoon.

TXZ242>244-231700-
/O.NEW.KCRP.WI.Y.0006.170323T1700Z-170323T2300Z/
Kleberg-Nueces-San Patricio-
Including the cities of Kingsville, Corpus Christi, Portland, 
Ingleside, Aransas Pass, Sinton, and Mathis
324 AM CDT Thu Mar 23 2017

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

The National Weather Service in Corpus Christi has issued a Wind
Advisory, which is in effect from noon today to 6 PM CDT this
evening. 

* TIMING...Through the afternoon hours.

* WINDS...South to southeast winds 25 to 35 mph with gusts around
  40 mph.

* IMPACTS...Driving high profile vehicles may become difficult, 
  especially over area bridges and elevated roadways. Strong 
  winds may displace loose objects and could result in minor 
  property damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

TMT
1 follow-up statement
695 
WWUS74 KCRP 232020
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
320 PM CDT Thu Mar 23 2017

...WIND ADVISORY FOR THE SOUTHERN COASTAL BEND THIS AFTERNOON...

.Strong and gusty South to southeast winds will continue through
the remainder of the afternoon hours. Sustained wind speeds of 25
to 35 mph with gusts around 40 mph will continue across the
Southern Coastal Bend.

TXZ242>244-232300-
/O.CON.KCRP.WI.Y.0006.000000T0000Z-170323T2300Z/
Kleberg-Nueces-San Patricio-
Including the cities of Kingsville, Corpus Christi, Portland, 
Ingleside, Aransas Pass, Sinton, and Mathis
320 PM CDT Thu Mar 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* TIMING...Through the afternoon hours.

* WINDS...South to southeast winds 25 to 35 mph with gusts 
  around 40 mph. 

* IMPACTS...Driving high profile vehicles may become difficult, 
  especially over area bridges and elevated roadways. Strong 
  winds may displace loose objects and could result in minor 
  property damage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or greater...
or wind gusts around 40 mph or greater are expected. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 12:43 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Mar 23, 12:43 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1243 AM CDT Thu Mar 23 2017

.DISCUSSION...See Aviation section for 06Z TAFs.

&&

.AVIATION...Clear skies/VFR conditions will continue for a couple
of hours. Low cloud satellite imagery shows stratus developing
over the western portions of the Lower Rio Grande Valley. Low
level jet of 35 knots will continue over the region through the
night. Expect stratus will develop by 08Z over the inland portions
of the Coastal Bend into the eastern Brush Country. MVFR ceilings
around 1500 feet will be prevalent with fog/MVFR vsbys possible
through 15Z. Stratus/low ceilings could reach LRD area by 10Z.
Ceilings will lift to around 2500 feet by 15Z with winds
increasing. Low pressure deepening over West Texas will lead to
strong gusty winds over the region today with gusts over 30 knots
this afternoon for most areas. Gusts to 35 knots are expected over
the Coastal Bend. VFR conditions are expected by 17Z. MVFR
ceilings will return the VCT area by this evening with winds
decreasing but remaining gusty.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    70  84  67  86  67  /  10  30  10  10  10
Victoria          69  82  66  84  65  /  10  50  20  10  10
Laredo            67  91  64  92  66  /  10  10   0   0  10
Alice             68  89  64  90  65  /  10  30  10  10  10
Rockport          71  81  70  82  69  /  10  30  20  10  10
Cotulla           66  89  58  90  63  /  10  20   0   0  10
Kingsville        70  87  66  90  66  /  10  20  10  10  10
Navy Corpus       71  80  69  81  69  /  10  30  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 PM this evening to 6 AM CDT Friday
     For the following zones: Coastal waters from Baffin Bay to
     Port Aransas out 20 NM...Coastal waters from Port Aransas
     to Matagorda Ship Channel out 20 NM...Waters from Baffin
     Bay to Port Aransas from 20 to 60 NM...Waters from Port
     Aransas to Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory from noon today to 6 AM CDT Friday For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas.

&&

TMT/89...AVIATION
Hazardous weather outlook, Mar 22, 4:28 AM CDT, 22 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
428 AM CDT Wed Mar 22 2017

TXZ229>234-239>247-222330-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
428 AM CDT Wed Mar 22 2017

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms across South Texas on Friday.
Some storms may be strong with small hail and gusty winds. There
is a low probability of an isolated severe storm, however
widespread severe thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-222330-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
428 AM CDT Wed Mar 22 2017

This hazardous weather outlook is for the Middle Texas Coastal
Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small craft advisory conditions are expected Thursday Night
through Friday Night as onshore flow strengthens.

There is a chance of thunderstorms across the area on Friday.
Some storms may be strong with small hail and gusty winds.

TMT/TE

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.